Alert archive / Vermont / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Albany, NY

June 9, 2015Berkshire County, Massachusetts; Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2015, 3:28 PM EDT for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 3:28 PM EDT (19:28 UTC)
Expired
Jun 9, 2015, 4:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkshire County, MA, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:20 PM EDTTSTM WND DMG3 Sw Halifax, VTTREES AND WIRES DOWN ON MCMILLAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:16 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS51 KALY 091928
SVRALY
MAC003-VTC003-025-092030-
/O.NEW.KALY.SV.W.0019.150609T1928Z-150609T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 430 PM EDT

* AT 328 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SALEM TO NEAR NEW ASHFORD...MOVING NORTHEAST AT
  60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MANCHESTER AND MANCHESTER CENTER AROUND 340 PM EDT.
  STAMFORD AROUND 345 PM EDT.
  LONDONDERRY...MONROE...CHARLEMONT...READSBORO AND ROWE AROUND 350
  PM EDT.
  WILMINGTON AND HEATH AROUND 355 PM EDT.
  COLRAIN AROUND 400 PM EDT.
  GUILFORD CENTER AROUND 405 PM EDT.
  BRATTLEBORO...HINSDALE AND NEWFANE AROUND 410 PM EDT.
  PUTNEY AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MEDBURYVILLE...DUMMERSTON CENTER...PERU TOWN CENTER...RAWSONVILLE...
HALIFAX...PAPER MILL VILLAGE...LANESBOROUGH...MANCHESTER DEPOT...
MAPLE GROVE AND WARDSBORO CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7302 4270 7302
      4270 7296 4267 7300 4264 7295 4250 7298
      4244 7335 4274 7327 4316 7326 4328 7282
      4325 7282 4322 7269 4323 7244
TIME...MOT...LOC 1928Z 235DEG 52KT 4312 7326 4257 7326 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW/LFM
2 follow-up statements
056 
WWUS51 KALY 092020
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT TUE JUN 9 2015

MAC003-VTC003-025-092030-
/O.CON.KALY.SV.W.0019.000000T0000Z-150609T2030Z/
BERKSHIRE MA-BENNINGTON VT-WINDHAM VT-
420 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN BERKSHIRE...EASTERN BENNINGTON AND WINDHAM
COUNTIES...

AT 419 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTLAND FOUR CORNERS TO WESTMORELAND...MOVING
NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BERKSHIRE...EASTERN BENNINGTON AND WINDHAM COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...SOMERSET...MEDBURYVILLE...
DUMMERSTON CENTER...PERU TOWN CENTER...RAWSONVILLE...HALIFAX...WEST
DOVER...WILLIAMSVILLE...WEST DUMMERSTON AND BAKER FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7302 4270 7302
      4270 7296 4267 7300 4264 7295 4250 7298
      4251 7312 4278 7304 4325 7294 4328 7282
      4325 7282 4322 7269 4323 7244
TIME...MOT...LOC 2019Z 235DEG 52KT 4353 7245 4298 7246 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM/TAW
457 
WWUS51 KALY 092031
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT TUE JUN 9 2015

MAC003-VTC003-025-092040-
/O.EXP.KALY.SV.W.0019.000000T0000Z-150609T2030Z/
BERKSHIRE MA-BENNINGTON VT-WINDHAM VT-
431 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE...
EASTERN BENNINGTON AND WINDHAM COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7302 4270 7302
      4270 7296 4267 7300 4264 7295 4250 7298
      4251 7312 4278 7304 4325 7294 4328 7282
      4325 7282 4322 7269 4323 7244
TIME...MOT...LOC 2028Z 235DEG 52KT 4353 7245 4298 7246 

$$

TAW/LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:19 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 9, 3:19 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT TUE JUN 9 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST NEAR THE CANADIAN BORDER THIS
AFTERNOON...AS A COLD FRONT MOVES ACROSS OUR REGION WITH SHOWERS AND
SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL CREST OVER THE REGION
TONIGHT AND WEDNESDAY. THE NEXT LOW AND ITS FRONTS WILL REACH THE
OTTAWA VALLEY WEDNESDAY AFTERNOON...AND CROSS THE REGION WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION
THURSDAY...AND WEAKEN FRIDAY AS THE NEXT SYSTEM APPROACHES FROM THE
MIDWEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 280 NOW IN EFFECT FOR WESTERN NEW
ENGLAND. THANKS TO SPOTTERS MEDIA AND OTHERS WHO ARE PROVIDING
SEVERE WEATHER REPORTS. THEY ARE EXTREMELY HELPFUL AND HELP US
MATCH UP WHAT WE ARE SEEING ON RADAR TO CONTINUE TO WARN OTHERS
IN THE PATHS OF THE STORMS.

LINE OF STRONG TO SEVERE THUNDERSTORMS TRACKING THROUGH EASTERN
NY NOW. KALB 18Z SOUNDING SHOWS MORE INSTABILITY...AND SOME DRY
AIR ALOFT...SO CONVECTIVE PRECIPITATION CORES GETTING ENHANCED AS
HEAVY PRECIPITATION FALLS. SOME SMALLHAIL IN STORMS ALSO BUT
BOWING SEGMENTS PRODUCING DAMAGING WINDS SEEMS TO BE THE BIGGER
THREAT. BASED ON CONDITIONS TO THE EAST...CONVECTION SHOULD
MAINTAIN STRENGTH AND SEVERE WEATHER WITH SCATTERED DAMAGING WINDS
EXPECTED THROUGH THE TACONICS...SOUTHERN VT...THE BERKSHIRES AND
NW CT THROUGH THE REST OF THIS AFTERNOON AND EARLY EVENING.

SHOWER AND THUNDERSTORM THREATS WILL DIMINISH GREATLY AFTER 8 PM.
WITH PARTIAL CLEARING OVERNIGHT LOWS WILL SETTLED BACK TO THE
50S...PRETTY CLOSE TO NORMAL FOR EARLY JUNE.

THE SURFACE WIND WILL SOUTH 5-15 MPH THROUGH THIS MORNING...WITH
SOME HIGHER GUSTS. THE WIND WILL VEER MORE TO THE SOUTHWEST BY
MIDDAY...AND WESTERLY DURING THE AFTERNOON AT SIMILAR SPEEDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE PERIOD WILL FEATURE A FAST MOVING 500HPA WNW FLOW WITH
EMBEDDED SHORT WVS. HEIGHTS WILL RISE TWRD FRIDAY WITH A FLAT
RIDGE DEVELOPING...BUT THE FCA WILL STILL BE IN THE FAST FLOW AND
THE SHORT WV PARADE.

NAM/GFS/GEM IN IN AGREEMENT DURING THIS PERIOD WITH AT MOST SOME
3-6 HOUR TIMING DIFFERENCES. WED BEGINS FAIR WITH WEAK SFC RIDGE
INTO NYS/NEW ENG. HWVR NEXT 500HPA SHORT WV IS RACING EAST FM THE
UPR GRTLKS...PUSHING ITS WMFNT AND CLOUDS TO CENTRAL NYS BY
AFTN...AND CDFNT S THROUGH THE FCA WED NT. RESULT WILL BE SCT SHRA
AND ISOLD TSTMS...BUT WITH OVERNIGHT FROPA...AND BULK OF JET
DYNAMICS N IN CANADA...SHOULD JUST BRING SOME BENEFICIAL RAIN.

THU MRNG CDFNT & 500 HPA TROF AXIS EXIT RGN. MEANWHILE 500HPA
HEIGHTS ARE BUILDING AS A FLAT RIDGE SETS UP ALONG THE E SEABOARD
BY PERIODS END.

INITIALLY THIS EMERGING RIDGE BUILDS SFC HIGH INTO GRTLKS
THU...WHICH DRIFTS EAST...BUT WEAKENS AS ITS UPR DIF AVA
DISSIPATES. THE TROPICAL BAROCLINIC ZONE IS HELD AT BAY IN OR
JUST N OF I70 CORRIDOR WED/THU. HWVR THU AFTN EVEN THE GFS HAS A
RIBBON OF 1500 J/KS PLUS CAPE JUST S OF FCA ALONG I95 WHERE THE
LAST FRONT STALLED/WASHED OUT...HENCE SCT AFTN TSTMS IN FAR SE.

OVER FCA RESULT IS A MAINLY FAIR WARM PERIOD WITH ABV NORMAL
TEMPS...BUT TD STILL ARND 60. HWVR WITH THE BUILDING RIDGE ALONG
EAST THE HEAT JUST TO OUR SOUTH BEGINS TO BUILD NORTHWARD...PUSHING
THIS BAROCLINIC ZONE TO A DTW- NYC LINE BY THE END OF THE PERIOD.
AS A RESULT INCG HUMIDITY AND CLOUDS WILL BE THE MAIN IMPACTS FRI.
BUT SVRL MDLS SUG SCT AFTN -SHRA/TSTMS EVOLVING IN THE INCRG LLVL
WAA AND MOISTURE ADVECTION...N OF MAIN FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WHILE THE MAJOR FEATURES ARE SIMILAR ENOUGH IN THIS PERIOD...A
CONSIDERABLE DEGREE OF SPREAD IN TIMING OF FEATURES IN THE MDL
SUITE HAS DEVELOPED DURING THIS PERIOD.

THE PERIOD BEGINS W/MAJOR BAROCLINIC ZN FM CNTRL MI TO NYC. SOUTH
OF THIS ITS CLASSIC MID SUMMER AIRMASS...TD MID 60S TO L70S. MAX
TEMPS 80S TO LOW 90S. N OF IT STILL ABV NORMALS BUT MILDER. AT
500 HPA A SHORT WV DROPS SE ACROSS THE RGN FRI INTO SAT DOWN THE
EAST SIDE OF A BUILDING MIDWEST RIDGE.

500HPA SHORT WV APPEARS TO BE TRIGGERING AN MCS OVER MI...WHICH
PROPAGATES E ACROSS FCA FRI NT INTO SAT...AS SFC LOW RIPPLES E
ALONG THE FRONTAL BOUNDARY. THIS 500HPA SHORT WV...IS THE
VORTICITY PACKET ASSOC WITH TC BLANCA AND ITS RESIDUAL MOISTURE
AFTER A CROSS CONTINENTAL TRIP.

IM REMINDED OF ANOTHER STORM IN 2005...THE REMNANTS OF ARLENE...AFTER
A LONG JOURNEY N THRU THE MISS VLY AND ACROSS THE GRTLKS INTO
NYS...INTERACTED WITH A BOUNDARY OVER N NYS...PRODUCED AN
MCS...AND COPIOUS RAINFALL (8-11 INCHES IN A NIGHT) IN THE S
ADIRONDACKS. THE ECMWF IS PRODUCING 1 TO 3 IN QPF WITH THIS SYSTEM
FRI NT/SAT 3-4 DAYS OUT. THIS SYSTEMS INTERACTION BEARS MORE
CAREFUL MONITORING THAN A TYPICAL MCS.

THE MAIN E-W FRONTAL BOUNDARY SHIFTS SOUTH DURING SAT. THE GEM IS
FASTEST WITH ITS DEPARTURE...EXITING SAT MRNG. THE GFS STALLS IT
ACROSS NY S TIER...WITH SOME DRIFT SOUTH BUT KEEPS PCPN THREAT
OVER S TIER AND CON CLOUDS EXCEPT FAR N AREAS MOST OF WEEKEND.

THE ECMWF/WPC ARE THE MIDPOINT WITH MCS/CONVECTION AND FRONTAL
BOUNDARY DEPARTING SAT AFTN AND DRIER SEASONABLE DRY AIRMASS
BUILDING INTO FCA FM NORTH LATE SAT INTO MON...AS SFC HIGH SLIDES
FM ONT TO NEW ENG COAST.

BY MON THE 500HPA RIDGE IS MUCH STRONGER AND BUILDS E. THE FRONT
TO OUR SOUTH...SURGES NE THRU RGN AS A WMFNT IN MOST OF THE GUID.
LEAVES FCA IN MUGGY AIRMASS...CON CLOUDS AND SCT-BKN BKN
-SHRA/TSTMS.

GENERAL THEME WILL BE WARM MAINLY DRY FRI...INCRG THREAT OF
-SHRA/TSTMS FRI EVNG INTO SAT...DCRG SAT EVNG. FAIR DRY
SUNDAY...WITH INCRG CLOUDS AND HUMIDITY AND TSTMS SUN INTO MON

FCST WILL BE POPULATED WITH WPC WITH MINOR ADJUSTMENTS FOR
COLLABORATION...AND REFLECTING THE SLIGHT TIMING DIFFERENCES WITH
ECMWF.

TEMPS WILL BE 5-10 DEG ABV NORMALS DURING THIS PERIOD. IF THERE'S
MORE SUN...THEY COULD EASILY SURGE WELL INTO THE 80S MON.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND INTO EARLY THIS EVENING. HIGH PRESSURE
WILL BUILD IN OVERNIGHT INTO TOMORROW FROM THE OHIO VALLEY.

SPC CONTINUES A SLIGHT RISK FOR THE POTENTIAL OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY THIS EVENING FOR ERN
NY AND WRN NEW ENGLAND.

HIGH MVFR/VFR CONDITIONS WILL LOWER TO MVFR OR EVEN BRIEFLY IFR
CONDITIONS IN THE SHOWERS AND THUNDERSTORMS WHICH WILL IMPACT THE
TERMINALS BTWN 19Z-23Z. TEMPO GROUPS WERE USED FOR THE
THUNDERSTORMS WITH GUSTS TO 25 KTS AND MVFR CONDITIONS. SOME
SHOWERS WILL LINGER PRIOR TO 01Z/WED WITH LOW VFR/MVFR CONDITIONS.
EXPECT THE CONDITIONS TO IMPROVE TO VFR LEVELS EARLY THIS EVENING.

HOWEVER...CLEARING SKIES WITH RECENTLY WET GROUND AND LIGHT TO
CALM WINDS MAY ALLOW SOME RADIATIONAL MIST/FOG TO FORM. WE HAVE
FORECASTED IFR CONDITIONS FOR KGFL/KPSF BTWN 08Z-13Z. WE WERE LESS
CONFIDENT WITH KALB/KPOU AND HAVE PLACED MVFR VSBYS CLOSE TO THE
SAME TIME FRAME.

EXPECT CONDITIONS TO INCREASE TO VFR LEVELS AFTER 13Z WITH THE
SUBSIDENCE FROM THE ANTICYCLONE TO THE SOUTH.

THE WINDS WILL BE FROM THE SOUTH/SOUTHWEST AT 5-12 KTS THIS
AFTERNOON...AND WILL SHIFT TO THE SW TO W AT 5-10 EARLY THIS
EVENING BEFORE BECOMING LIGHT TO CALM OVERNIGHT. THE WINDS WILL
INCREASE FROM THE S/SW AT 5-10 KTS LATE TOMORROW MORNING INTO THE
AFTERNOON.

OUTLOOK...

WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
FRIDAY NIGHT AND SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY NIGHT INTO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
MORE RAIN HAS FALLEN OVERNIGHT AND MORE EXPECTED TODAY. EVERYONE
WILL RECEIVE MORE THAN A QUARTER INCH OF RAINFALL...SOME AREAS
SUBSTANTIALLY MORE. RH VALUES REMAIN ELEVATED THIS AFTERNOON...
GREAT THAN 50 PERCENT...CLIMBING BACK TO 75-90 PERCENT TONIGHT.

DRIER WEATHER RETURN WEDNESDAY WITH AFTERNOON RH VALUES BACK TO THE 40S IN
MOST AREA.

HOWEVER...THIS DRY WEATHER LOOKS SHORT LIVED WITH MORE SHOWER CHANCES
WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY.

A SOUTH WIND 5-15 MPH THIS MORNING...WILL BECOME SOUTHWEST THEN WEST
LATER TODAY. A LIGHT WESTERLY BREEZE TONIGHT DOWN THE MOHAWK VALLEY...
HIGHER ELEVATIONS AND CAPITAL REGION WHILE OTHER AREAS WILL HAVE A LIGHT
OR CALM WIND. A LIGHT WIND WILL BECOME SOUTH AROUND 10 MPH BY WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS INTO THIS
EVENING. SCATTERED SHOWERS AND STORMS ARE POSSIBLE LATE
WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY POSSIBLE FRIDAY NIGHT
INTO SATURDAY. THIS RAINFALL WILL BE LARGELY BENEFICIAL. AT THIS
POINT...ONLY MODEST WITHIN BANK RISES ARE EXPECTED WITH THIS
RAINFALL. HOWEVER...THUNDERSTORMS COULD PRODUCE LOCALIZED PONDING
OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...HWJIV/NAS
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...WASULA
FIRE WEATHER...HWJIV/WASULA
HYDROLOGY...SNYDER
Hazardous weather outlook, Jun 9, 3:25 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE JUN 9 2015

NYZ032-033-038>043-047>054-058>061-063>066-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
325 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND INTO THIS EVENING. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM SOUTHWEST TO NORTHEAST
AT 30 TO 35 MPH AND COULD PRODUCE LOCALLY DAMAGING WIND AND LARGE
HAIL AS WELL AS HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES
FROM YOUR NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
325 PM EDT TUE JUN 9 2015

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Jun 9, 1:47 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT TUE JUN 9 2015

NYZ033-038>042-082-083-091815-
NORTHERN WARREN-HAMILTON-SOUTHEAST WARREN-SOUTHERN FULTON-NORTHERN
FULTON-MONTGOMERY-NORTHERN SARATOGA-SOUTHERN HERKIMER-
147 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...EAST
CENTRAL HERKIMER...SOUTHERN HAMILTON...NORTHWESTERN SARATOGA...FULTON
AND SOUTHWESTERN WARREN COUNTIES...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
SACANDAGA CAMPGROUND...OR 16 MILES NORTH OF GLOVERSVILLE...MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...SPECULATOR...EPHRATAH...EDINBURG...
NORTHVILLE...MAYFIELD...LAKE PLEASANT...WELLS...STRATFORD...LAKE
LUZERNE CAMPGROUND...DAY CENTER...LAKE LUZERNE-HADLEY...LAKE
LUZERNE-HADLE...CAROGA LAKE...NORTHAMPTON BEACH PUBLIC CAMPGROUND...
CRANBERRY CREEK...CAROGA LAKE PUBLIC CAMPGROUND...SACANDAGA
CAMPGROUND AND LAKE LUZERNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4293 7457 4327 7489 4365 7400 4335 7373
TIME...MOT...LOC 1747Z 235DEG 44KT 4329 7441

TAW/LFM
Special weather statement, Jun 9, 2:09 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT TUE JUN 9 2015

NYZ039>041-050-082-091900-
SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA-NORTHERN
SARATOGA-
209 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONTGOMERY...
NORTHWESTERN SARATOGA AND SOUTHEASTERN FULTON COUNTIES...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS OVER GLOVERSVILLE...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...
MILTON...BALLSTON SPA...BROADALBIN...HAGAMAN...MAYFIELD...FORT
JOHNSON...GALWAY...TRIBES HILL...ROCK CITY FALLS...CRANBERRY CREEK...
NORTH BALLSTON SPA...MOUNT PLEASANT...GREENFIELD...PERTH AND
BERKSHIRE.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4327 7391 4301 7380 4292 7441 4310 7444
TIME...MOT...LOC 1808Z 253DEG 30KT 4304 7432

LFM/TAW
Special weather statement, Jun 9, 2:33 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 9 2015

CTZ001-MAZ025-NYZ061-064>066-091900-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
233 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER STANFORDVILLE...OR 9
MILES EAST OF RHINEBECK...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...RHINEBECK...HYDE PARK...PLEASANT VALLEY...AMENIA...
SHEFFIELD...PINE PLAINS...CANAAN...MILLERTON...STANFORDVILLE...
STAATSBURG...FAIRVIEW...ASHLEY FALLS...FALLS VILLAGE...PORT EWEN...
ESOPUS...BETHEL...SALISBURY...MILAN AND SMITHFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4187 7403 4201 7372 4200 7370 4202 7369
      4215 7339 4200 7320 4171 7391
TIME...MOT...LOC 1832Z 239DEG 39KT 4190 7373

TAW/LFM
Special weather statement, Jun 9, 2:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE JUN 9 2015

CTZ001-013-NYZ066-091945-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
254 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...

AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMENIA TO NEAR DOVER PLAINS TO NEAR PAWLING...AND
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON...NEW MILFORD...PAWLING...AMENIA...KENT...SHARON...
NORFOLK...LITCHFIELD...WINGDALE...WINSTED...FALLS VILLAGE...NEW
PRESTON...DOVER PLAINS...CORNWALL BRIDGE...NORTHWEST HARWINTON...
WASHINGTON...GOSHEN...MORRIS...COLEBROOK AND WARREN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4154 7375 4168 7362 4181 7365 4205 7325
      4204 7301 4197 7303 4197 7299 4192 7298
      4166 7322 4158 7347 4166 7349 4167 7352
      4157 7353 4151 7376
TIME...MOT...LOC 1853Z 242DEG 41KT 4184 7356 4172 7354 4158 7367

BGM/SND
Special weather statement, Jun 9, 3:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT TUE JUN 9 2015

CTZ001-MAZ025-091930-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
306 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS OVER CANAAN...OR 12 MILES
SOUTH OF GREAT BARRINGTON...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...OTIS...CANAAN...BLANDFORD...SANDISFIELD...TOLLAND...
ASHLEY FALLS...SALISBURY...NEW MARLBOROUGH...MONTEREY...KONKAPOT...
FREE QUARTER...BECKET CENTER...LAKEVILLE...HEPHZIBAH HEIGHTS...EAST
OTIS...SOUTH SANDISFIELD...LAWRENCE FIELD...ORE HILL AND ALANDER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4216 7303 4215 7303 4215 7307 4212 7306
      4211 7307 4207 7307 4205 7306 4205 7327
      4192 7348 4205 7349 4205 7350 4206 7350
      4231 7304 4231 7300 4225 7300
TIME...MOT...LOC 1905Z 239DEG 36KT 4202 7337

BGM/SND
Local storm report, Jun 9, 3:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     HOUCKS CORNERS          42.59N  73.83W
06/09/2015                   ALBANY             NY   TRAINED SPOTTER

            NUMEROUS TREES DOWN FEURA BUSH RD AND FLINT DR

&&

EVENT NUMBER ALY1500073

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:50 PM EDTSevere Thunderstorm WarningALYBerkshire55 min
Jun 9, 3:06 PM EDTSpecial Weather StatementALYBerkshire24 min
Jun 9, 3:19 PM EDTSevere Thunderstorm WarningALYBerkshire41 min
Jun 9, 3:09 PM EDTSevere Thunderstorm WarningALYBennington66 min
Jun 9, 4:36 PM EDTSpecial Weather StatementALYWindham24 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.